*NURSING > EXAM > NRNP 6566 / NRNP6566 Advanced Care of Adults in Acute Settings I Week 5 Knowledge Check | Questions  (All)

NRNP 6566 / NRNP6566 Advanced Care of Adults in Acute Settings I Week 5 Knowledge Check | Questions and Verified Answers | Latest 2020 / 2021

Document Content and Description Below

NRNP 6566 / NRNP6566 Advanced Care of Adults in Acute Settings I Week 5 Knowledge Check | Questions and Verified Answers | Latest 2020 / 2021 • Question 1 A 64-year-old man diagnosed with ... a pulmonary embolism is currently on warfarin. His INR readings have been very inconsistent, and the decision is made to change his medication to Rivaroxaban (Xarelto). What dose should be initiated and how would you discontinue the warfarin? Correct Answer: Warfarin should be discontinued. Once the INR reaches 2.0 or below, Xarelto 15 mg bid x 3 weeks would be initiated. After 3 weeks, the dose is changed to 20 mg daily. • Question 2 A 66-year-old man was evaluated for shortness of breath for the last three months. Diagnostic work up confirmed a pulmonary embolism. He is alert and oriented. Vital signs are stable. He is ambulatory. He has a stable home environment and good support from his wife. He is on day 2 of treatment with Lovenox 90 mg every 12 hours. The patient wants to go home. Would you discharge him? How would you manage his medications? Correct Answer: The 2019 Chest guideline supports outpatient treatment for stable, reliable patients with stable home environments. The patient should continue the Lovenox for a minimum of 5 days. He will need a minimum of 3 months treatment with an oral agent. If warfarin is selected, the patient should start on it now with the hope that his INR is therapeutic by day 5. NOTE- he should not stop the Lovenox until his INR is in the therapeutic range. If a direct thrombin inhibitor or factor Xa inhibitor is selected, he should start on day 5 taking the first dose 2 hours before the Lovenox dose is due. • Question 3 A 26-year-old male was injured in a motorcycle crash 3 days ago. He sustained an acute subdural hematoma, acetabular fracture, and L2 fracture with spinal cord injury and resulting paralysis. He has a warm swollen right lower leg. Duplex ultrasound of the right lower leg is positive. What is the best treatment for this patient? Correct Answer: This patient is high risk for development of deep vein thrombosis and potential pulmonary embolism. The acetabular fracture is a further complicating injury. An inferior vena cava filter would be indicated in this patient to prevent a pulmonary embolism. According to the 2019 Chest guidelines, IVC filters are not first line treatment but this patient is very high risk for VTE, and the subdural hematoma would probably make anticoagulants contraindicated. • Question 4 A 45-year-old male is evaluated for complaints of severe low back and left leg pain. His MRI shows a herniated disk at L4L5. He has been recommended for a lumbar laminectomy surgery to treat the herniated disk. The patient had a cardiac stent placed 3 weeks ago and is currently on Plavix post procedure. When will the patient be able to have the lumbar surgery? [Show More]

Last updated: 2 months ago

Preview 1 out of 4 pages

Reviews( 0 )

$5.00

Add to cart

Instant download

Can't find what you want? Try our AI powered Search

OR

GET ASSIGNMENT HELP
105
0

Document information


Connected school, study & course


About the document


Uploaded On

Dec 22, 2020

Number of pages

4

Written in

Seller


seller-icon
nurse_steph

Member since 3 years

163 Documents Sold


Additional information

This document has been written for:

Uploaded

Dec 22, 2020

Downloads

 0

Views

 105

Recommended For You

What is Browsegrades

In Browsegrades, a student can earn by offering help to other student. Students can help other students with materials by upploading their notes and earn money.

We are here to help

We're available through e-mail, Twitter, Facebook, and live chat.
 FAQ
 Questions? Leave a message!

Follow us on
 Twitter

Copyright © Browsegrades · High quality services·